MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA TEST STRIPS; BIOCIDES TEST STRIPS

ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA TEST STRIPS; BIOCIDES TEST STRIPS
Catalog Number 20392
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an expired cidex¿ opa test strip was used to verify the minimum effective concentration (mec) for the cidex¿ opa solution.No performance issues were reported; the customer stated, ¿the result was as expected,¿ and the affected load was released for patient use.There was no report of infection, injury or harm to patients associated with this event.Although no prior incidents have resulted in serious injury, asp has decided to report all incidents where high-level disinfection cannot be assured, and the device was released and used on a patient without reprocessing.
 
Additional Manufacturer Narrative
The customer has been retrained that the product should not be used after the expiration date.Per the cidex¿ opa test strips instructions for use (ifu): ¿always note the date the bottle was opened and the ¿do not use after¿ date in the space provided on the bottle.¿ additional event information was requested; however, the customer did not provide further details.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Asp investigation summary: ¿ trending analysis could not be conducted due to unknown lot number.¿ the expired cidex opa test strips were not returned for evaluation.¿ review of risk documentation shows the risk for exposure to to biohazardous, pathogenic, or infectious material to be "low." the most likely assignable cause for this event can be attributed to user error in not following the cidex opa test strips instructions for use, which states to always note the date the bottle was opened and the ¿do not use after¿ date in the space provided on the bottle.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
CIDEX¿ OPA TEST STRIPS
Common Device Name
BIOCIDES TEST STRIPS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17905623
Report Number2084725-2023-00292
Device Sequence Number8225053
Product Code JOJ
UDI-Device Identifier30705037045550
UDI-Public30705037045550
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown